# SDR IXXA0200020O

- Difficulty date: May 19, 2002
- Submitted: May 21, 2002
- Operation: Air carrier
- Aircraft: N21CX
- Make and model: Doug DC-8-62
- Aircraft serial: 45955
- Aircraft time: 70,359 hours, 18,141 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Condition: Defective
- Location: Fwd Belly
- Part time: 70,359 hours, 18,141 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

ENROUTE FROM BWI TO WRI, THE FLIGHT CREW SENSED AN ODOR IN THE COCKPIT WHEN THE RIGHT RECIRCULATION FAN WAS OPERATING. THE FLIGHT CREW SECURED THE FAN AND THE ODOR SUBSIDED. THE FLIGHT CONTINUED FOR AN UNEVENTFUL LANDING. MAINTENANCE INSPECTED THE AIRCRAFT WHICH REVEALED THE RIGHT RECIRCULATION FAN DEFECTIVE. MAINTENANCE REPLACED THE FAN AND PERFORMED A SUCCESFUL OPERATIONAL TEST IN ACCORDANCE WITH THE MAINTENANCE MANUAL. THE AIRCRAFT WAS RETURNED TO SERVICE.
